MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when the bd phaseal¿ injector luer lock n35c was connected to the flush syringe, the syringe was "not possible" to push down during use.As a result, the phaseal leaked "cytostatics" and had to be removed, while the flush syringe was connected directly to the patient's ic-access.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "when the phaseal injector (n31) was connected to a 20 ml.Flush syringes, it has in more than one case being a problem, that it is not possible to push the flush syringes down.That makes it necessary for the staff to take the phaseal part off, and connect the flush syringes directly to the patients ic-access." "the staff and the patient get exposed to cytostatics".
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1905109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product undergoes testing and inspections throughout the manufacturing process.All results were reviewed for lot 1905109 with no issues identified.Three retained samples of the same lot were used for additional evaluation.The samples were functionally tested, solution was withdrawn from a vial, then connecting the syringe and injector to sample connectors.In all cases the product functioned properly, liquid passed through the system, and no flow issues were observed.Based on the available information we are not able to identify a root cause at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that when the bd phaseal¿ injector luer lock n35c was connected to the flush syringe, the syringe was "not possible" to push down during use.As a result, the phaseal leaked "cytostatics" and had to be removed, while the flush syringe was connected directly to the patient's ic-access.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "when the phaseal injector (n31) was connected to a 20 ml.Flush syringes, it has in more than one case being a problem, that it is not possible to push the flush syringes down.That makes it nessecary for the staff to take the phaseal part off, and connect the flush syringes directly to the patients ic-acess." "the staff and the patient get exposed to cytostatics".

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9945618
Report Number3003152976-2020-00162
Device Sequence Number2897536
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number515004
Device Catalogue Number515004
Device Lot Number1905109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;